would you do .125 .125 or 2.5?
T3 is in much smaller doses due to its power with it acting so fast.
So a starter dose of T3 is commonly 2.5 mcg.
But because of your past history with intolerance of T3 I think Barb is suggesting splitting that pill in half which would be 1.25 mcg in the morning and 1.25 mg in the early afternoon say 1 to 3 PM.
The smallest dosage T3 pill you can get is 5 mcg. I'm suggesting that you start with half (2.5 mcg) of that. You can either try splitting that further into quarters and taking 1/4 (1.25 mcg) in the morning and 1/4 around noon or you can take the entire half at one time.
The pills are so small that it's hard to split them into quarters without ending up with a pile of dust, at which point, you're pretty much sunk, unless you want to play "junkie" and can divide that into 4 equal piles, then eat the dust. You have to have a really good pill splitter to split them in quarters.
Another option is to have 1.25 mcg compounded, but I wouldn't get very many, because you'll be going up before long. Discuss the options with your doctor.
Yes, I do think the body gets used to the T3 like it does the T4; sometimes it might take longer, though because the T3 is more powerful. You've been without it for a long time, so it will take time for your body to adjust.
I had another question, just an idea. Barb , i took t3 today and seemed to of felt better. I did divide it into 1/4's and by days end i was able to consume the whole 5 mg pill with no problems. In fact i kept taking it , waiting for something to happen and didnt feel anything so i guess I'm depleted.
My biggest complaint is waking up and feeling horrible til about noon. What about taking a drop of t3 at bed time? do you think that may help or is that a horrible idea?
T3 gets into your system quickly, peaks and is gone, within a few hours. If you take it at bedtime, there still won't be anything left by morning,
What hypo symptoms are you having?
We've both been on here, for years, and we hear people say that as soon as they take a med with T3 in it, they feel it... I've never felt anything when I take T3. I've often wondered why I even take it, until I decide to try going without it. Then I realize that even though I don't get a big "kick" from it when it hits my system, it's still there when I need it - kind of like a faithful friend, not always in your face, but there, nonetheless.
Maybe you need to just take it at a low dose for a while and see what happens. Of course, talk to your doctor. Maybe you're like me - you won't get that "jolt", but it will build until one day, you won't feel like crap until noon, but maybe you'll need a nap after lunch. I still have days where I get really drowsy and need to take a quick nap, then other days, I'm good to go all day long.
I know we've discussed it before, but what about your B-12?
Forgot to say - take T3 as soon as you get up in the morning, with your T4.